Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 15, 2005, 3:28 PM MDT for Luna County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2005, 3:28 PM MDT (21:28 UTC)
- Expired
- Oct 15, 2005, 4:30 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Luna County, NM
The radar
The El Paso radar (KEPZ), 113 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 152130 SVREPZ NMC029-152230- /O.NEW.KEPZ.SV.W.0040.051015T2128Z-051015T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 328 PM MDT SAT OCT 15 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LUNA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF DEMING * UNTIL 430 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN...HAIL UP TO 3/4 OF AN INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF DEMING...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3226 10807 3209 10801 3220 10739 3246 10748 $$ TRIPOLI
1 follow-up statement
000 WWUS54 KEPZ 152212 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 410 PM MDT SAT OCT 15 2005 NMC029-152230- /O.CON.KEPZ.SV.W.0040.000000T0000Z-051015T2230Z/ LUNA NM- 410 PM MDT SAT OCT 15 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL LUNA COUNTY... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO 3/4 OF AN INCH...DAMAGING WINDS IN EXCESS OF 60 MPH...AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED NEAR DEMING...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3226 10807 3209 10801 3220 10739 3246 10748 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:08 PM MDT, 20 minutes earlier.
Area forecast discussion, Oct 15, 3:08 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 PM MDT SAT OCT 15 2005 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AS A LOW PRESSURE SYSTEM MOVES ACROSS THE STATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA. SUNDAY SHOULD BE LESS ACTIVE WITH ONLY A FEW THUNDERSTORMS POSSIBLE. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE AREA MONDAY AND TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED...MAINLY WEST OF THE RIO GRANDE. DRY CONDITIONS SHOULD RETURN ON WEDNESDAY WITH A WESTERLY FLOW PATTERN. && .DISCUSSION... THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THE NEXT FEW DAYS. CURRENTLY AN UPPER LOW IS MOVING ACROSS THE FORECAST AREA CONTINUING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. UNSTABLE CONDITIONS PERSIST WITH THIS SYSTEM WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. RADAR INDICATES THE STORMS ARE LOW TOPPED AND VERY TILTED. MAIN THREAT APPEARS TO BE LARGE HAIL...STRONG WINDS AND HEAVY RAINS. AN OCCASIONAL FUNNEL CLOUD MAY BE POSSIBLE FROM SEVERE STORMS. SUNDAY APPEARS TO A LESS ACTIVE DAY WITH FIRST UPPER LOW WEAKENING AND LIFTING OUT AND ANOTHER LARGER CUT OFF LOW DIGGING SOUTH ALONG THE WEST COAST. RESIDUAL MOISTURE LEFT BEHIND WILL HELP TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS BY SUNDAY AFTERNOON AND EVENING. THE CUTOFF LOW WILL BEGIN TO AFFECT THE REGION MONDAY AS MOISTURE STREAMING AHEAD OF THE SYSTEM MOVES UP OVER THE AREA. MUCH OF THE PRECIP WILL BE WEST FOR FORECAST AREA BUT SUFFICIENT MOISTURE AND INSTABILITY WILL BE PRESENT TO WARRANT A MENTION SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...ESPECIALLY WEST OF THE RIVER. THE LOW SHOULD LIFT OUT OF THE REGION BY TUESDAY NIGHT WITH A STABLE WEST FLOW FILLING IN BEHIND IT. DRY CONDITIONS ARE EXPECTED TO PREVAIL WEDNESDAY THROUGH NEXT SATURDAY WITH SEASONAL TEMPERATURES. && .AVIATION... ALL HGTS AGL. AN UPPER LEVEL LOW PRESSURE SYSTEM IS MOVING ACROSS SOUTHERN AND CENTRAL NEW MEXICO RESULTING IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS UNTIL AROUND 03Z. CONDITIONS WILL LOWER BRIEFLY TO 2-3MI VSBY WITH CEILINGS OF BKN-OVC020-030 NEAR THUNDERSTORMS. SMALL HAIL AND WIND GUSTS TO 45 KNOTS AERA ALSO POSSIBLE. MOUNTAINS WILL BE FREQUENTLY OBSCD. AFTER 03Z GENERAL CONDITIONS WILL BE VFR WITH SCT050 AND SCT100. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 54 80 57 82 61 / 20 10 10 30 30 SIERRA BLANCA TX 52 75 51 78 52 / 20 10 10 30 30 LAS CRUCES 53 79 52 81 55 / 20 10 10 30 30 ALAMOGORDO 50 79 54 80 57 / 30 10 10 30 30 CLOUDCROFT 36 60 36 63 40 / 30 10 10 30 30 TRUTH OR CONSEQUENCES 50 77 51 79 54 / 20 20 20 30 30 SILVER CITY 44 71 46 71 49 / 20 20 20 40 40 DEMING 51 80 53 80 55 / 20 20 20 40 40 LORDSBURG 50 81 49 81 53 / 20 20 20 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 04
Hazardous weather outlook, Oct 15, 4:00 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 400 AM MDT SAT OCT 15 2005 NMZ022>025-030>032-TXZ055-056-151800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 400 AM MDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NEW MEXICO...SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL AMOUNTS OVER AN INCH RESULTING IN MINOR FLOODING IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS MONDAY THROUGH TUESDAY WILL BE AROUND A QUARTER INCH BUT RAINFALL MAY EXCEED AN INCH OVER A FEW LOCATIONS RESULTING IN LOCALIZED FLOODING. DRY WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGASH
In the hours before
Special weather statement, Oct 15, 1:57 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 157 PM MDT SAT OCT 15 2005 NMZ022>025-030>032-TXZ055-056-152200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 157 PM MDT SAT OCT 15 2005 SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. SOME STORMS MAY REACH SEVERE LIMITS WITH THE MAIN THREATS BEING HAIL AND HIGH WINDS. HOWEVER LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE WITH THE POTENTIAL FOR FLOODING ARROYOS AND LOW LYING AREAS IN URBAN COMMUNITIES. STORMS ARE GENERALLY MOVING FROM SOUTHWEST TO NORTHEAST AT 20 TO 25 MPH. IF YOU CROSS A WASH OR ARROYO WITH WATER OVER THE ROADWAY...TURN AROUND...DONT DROWN. EVEN A FEW INCHES OF WATER ARE ENOUGH TO STOP A VEHICLE IN ITS TRACKS. TRIPOLI
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.